Need help with acne - Texas recommendations

  1. I'm a senior in college. As a teenager, I've had acne problem. They were never serious, just the normal puberty type of acnes. My mom took me to the dermatologists at least 4 times a year to monitor my skin. She's obsessed. I was pretty much acne free my freshman and sophomore year without any help of the derms. I mainly only use Clearasil (or any walmart type of acne cream). Then the summer before my junior year, the acnes started showing up again. I went to the dermatologist and he gave me Differin. I think it actually made it worse. These past two years, my skin just looks horrible. They're never one of those big zits, they just look like little grains all over my face. I feel gross all the time. I stopped using what the derm gave me and start using Clearasil again. But, I look like I never take care of my skin. My mom has been sending me to the spa, to get facials every two weeks. They help clearing my skin a bit, but the grains are still there. I really wish that someone can share their experiences dealing with acnes or if you have any recommendations on any acne experts in Texas that I can talk to.
  2. Hi moraine and welcome to the PF.

    I feel for you as I suffered from acne most of my teenage life and up until i was around 22 years. I tried everything from antibiotics to different lotions and potions, regular facials even changing my diet but the only thing that worked for me was Roaccutane (link below)
    [/SIZE]I am in Australia but I think you can get it anywhere (although I think it is called Accutain in the US (same thing). It is very strong and some of the side effects can be uncomfortable but it is so worth it. I also had small grainy acne all over my face (not the big lumps) and it worked great for me. People always tell me I have lovely skin and I pretty much use a basic cleanser and moisturiser and that is it!!! Hope this helps.

    Good luck!! :biggrin::biggrin::biggrin:

  3. Hi Moraine and welcome! I struggled with skin issues for so long and they were more severe-extending into my 40's. But Accutane, as AussieLVLover mentions, is a wonder drug and worked wonders for me. I am not sure it would be used in your case as it is typically prescribed for more severe acne. But your doc is the one to decide.

    It's great your Mom is so vigilant! You're a lucky girl. She's trying to spare you the heartache that comes along with skin problems.

    My advice would be to discontinue the facials and see the dermatologist again or another dermatologist. The facialists may be inadvertantly making the condition worse. You don't have to live with those skin problems. There are a lot of new treatments out and I'm guessing they may give you something in pill form rather than topical. Or both. Topical medication can only do so much. Over-the-counter
    meds are harsh. I'd put this in the hands of your doctor and if you don't feel your doctor is giving you good care, move on to one that will. Best of luck!
  4. Hey AussieLVLover!

    Thanks for the help. But I actually have gone to several doctors and they say that I probably would have a not so good experience with the Accutane since I´m allergic to one of the ingredients. But thanks anyway. Oh yeah ... I´m an LV addict as well :smile:
  5. Have you tried Proactiv? It's the only think that ever really worked for me. I saw dermatologists and used all kinds of prescription medicines, but Proactiv is the best thing I've ever used.
  6. Hey Kitskats!

    I can see from your profile that you live somewhere in the States. I was wondering where you are and if you can give me some good recommendations.
  7. If the acne is horome induced, you may want to try taking birth control pills, it will keep the hormones in track and reduce oil production

    The other option is Accutane..but make you are well aware of side effects: depression, skin sensitivity and birth defects....but the advantages are incredible, your skin will miraculously clear up and will be controlled even after you go off...but for some people, the acne does come back after a while and they will have to take another course of it. Depending on the dermatologist, they can be very casual in perscribing this drug and some are very hestitant. I have used it before and actually gone on it 3 times over a period of 12 years. My skin sounds similar to yours when I was in my 20' was never bad, never red or scarring, but tiny granular zits, got worse in the summer, and nothing go rid of them until I went on Accutane. The only side effect I experienced was skin sensitivity and dry lips.
  8. Hey Bagluver!

    So many people have told me to try Proactiv, but I´m too scared just because I see the infomercials too many times on TV and I never really believe anything that those people say. It looks like they're just trying to make you buy whatever products that they are selling. But you know what, I think I should really try it since everyone from my roomies, my nail lady, some random chick at the mall and more (well, of course, YOU) have told me to try it. Thanks for the advices yall and keep 'em coming! :smile:
  9. Oh that's a bummer but yeh as BagLuver says Proactiv is supposed to be excellent. Lots of celebs use it.

    You will love it here then Moraine if you luv LVs - but be warned though, your bag want list will grow and grow and grow.......:lol:
  10. I was nervous about trying Proactiv, too, but I'm so glad I did! If it doesn't work for you, you can always send it back and they will refund your money. But I think you'll love it. I know LOTS of people who use it. I can't live without it! Give it a try and let us know how it works for you! Good luck!
  11. i suffered from acne, too! i took Roaccutane for 6 months and my acne was reduced significantly.... i do still get some breakouts (but not as bad as before) especially before my period so now i use proactiv and it is really effective! :smile:
  12. Proactive works for me also
  13. Have you tried Retin-A? This is what I used when I had non-cystic type skin problems in my teens. It is drying, and you have to really use sunscreen when using it, but it is a topical cream--not a pill like Accutane.
  14. East Coast, here :smile:

    Do make an appointment with a dermatologist and when you see them do ask for a diagnosis so you know just what you're dealing with. Sometimes skin things can be a combination of things and you can do more harm than good with OTC stuff if you've got more than one thing going on.

    As for recommendations : if you don't have a dermatologist call your primary care doctor and ask them to recommend a few nearby. Dermatologists are notoriously hard to get appointments with because they're dealing with the largest organ of the body. ;)
  15. I love ProActiv. Works for me.